Alert archive / Oklahoma / Tornado Warnings in 2009

Tornado Warning 37, NWS Norman, OK

May 13, 2009Cleveland County, McClain County, Oklahoma County, Oklahoma

NWS Norman, OK issued this tornado warning at May 13, 2009, 10:07 PM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 10:07 PM CDT (03:07 UTC)
Expired
May 13, 2009, 10:45 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 10 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:29 PM CDTTSTM WND GST 64Tinker Air Force Base, OK
May 13, 10:41 PM CDTTORNADO3 Nw Stanley Draper Lak, OKTHIS TORNADO DEVELOPED ON THE NORTHWEST SIDE OF THE LAKE AND MOVED SOUTH SOUTHEAST ALONG THE WESTERN SHORE OF THE LAKE. THE PRELIMINARY RATING IS EF0.
May 13, 10:54 PM CDTHAIL 1.5Stanley Draper Lake, OKHAIL TO ABOUT PING PONG BALL SIZE REPORTED BY KFOR-TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 5:11 PM CDTSevere Thunderstorm WatchSPC6 hr
May 13, 9:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3795 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
2.2
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 140307
TOROUN
OKC027-087-109-140345-
/O.NEW.KOUN.TO.W.0037.090514T0307Z-090514T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
  NORTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL
  OKLAHOMA CITY...NEAR DOWNTOWN OKLAHOMA CITY...MOVING SOUTH AT 20
  MPH.

* LOCATIONS IN THE WARNING INCLUDE DEL CITY...EASTERN OKLAHOMA
  CITY...FOREST PARK...GOLDSBY...LAKE ALUMA...MIDWEST CITY...MOORE...
  NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...SPENCER...STANLEY
  DRAPER LAKE...TINKER AIR FORCE BASE AND VALLEY BROOK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 99 AND 134.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 146 AND 161.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT
OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON
THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3515 9719 3507 9748 3550 9762 3556 9741
TIME...MOT...LOC 0306Z 341DEG 19KT 3545 9748

$$
4 follow-up statements
000 
WWUS54 KOUN 140318
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT WED MAY 13 2009

OKC027-087-109-140345-
/O.CON.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/
OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK-
1018 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN
MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VALLEY 
BROOK...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE DEL CITY...EASTERN OKLAHOMA
  CITY...FOREST PARK...GOLDSBY...LAKE ALUMA...MIDWEST CITY...MOORE...
  NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...STANLEY DRAPER LAKE...
  TINKER AIR FORCE BASE AND VALLEY BROOK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 99 AND 134.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 146 AND 161.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3515 9719 3507 9748 3550 9762 3556 9741
TIME...MOT...LOC 0318Z 334DEG 18KT 3540 9747

$$
000 
WWUS54 KOUN 140328
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT WED MAY 13 2009

OKC027-087-109-140345-
/O.CON.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/
OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK-
1028 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN
MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN
OKLAHOMA CITY...2 MILES SOUTHEAST OF VALLEY BROOK...MOVING SOUTHEAST 
AT 20 MPH.  ALTHOUGH THE CIRCULATION WEAKENED SLIGHTLY...THE STORM 
REMAINS STRONG AND A TORNADO COULD QUICKLY REFORM.

* LOCATIONS IN THE WARNING INCLUDE DEL CITY...EASTERN OKLAHOMA
  CITY...FOREST PARK...GOLDSBY...LAKE ALUMA...MIDWEST CITY...MOORE...
  NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...STANLEY DRAPER LAKE...
  TINKER AIR FORCE BASE AND VALLEY BROOK.

LAT...LON 3515 9719 3507 9748 3550 9762 3556 9741
TIME...MOT...LOC 0326Z 328DEG 16KT 3538 9745

$$
000 
WWUS54 KOUN 140335
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT WED MAY 13 2009

OKC027-087-109-140345-
/O.CON.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/
OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK-
1035 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN
MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN
OKLAHOMA CITY...4 MILES WEST OF STANLEY DRAPER LAKE...MOVING 
SOUTHEAST AT 20 MPH. THIS IS A NEAR DEVELOPING CIRCULATION.

* LOCATIONS IN THE WARNING INCLUDE DEL CITY...FOREST PARK...
  GOLDSBY...MIDWEST CITY...MOORE...NOBLE...NORMAN...SOUTHERN LAKE
  THUNDERBIRD...SOUTHERN OKLAHOMA CITY...STANLEY DRAPER LAKE...TINKER
  AIR FORCE BASE AND VALLEY BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3553 9740 3515 9719 3507 9748 3546 9761
TIME...MOT...LOC 0335Z 323DEG 17KT 3535 9741

$$
000 
WWUS54 KOUN 140336 CCA
SVSOUN

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT WED MAY 13 2009

OKC027-087-109-140345-
/O.COR.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/
OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK-
1035 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN
MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN
OKLAHOMA CITY...4 MILES WEST OF STANLEY DRAPER LAKE...MOVING 
SOUTHEAST AT 20 MPH. THIS IS A NEW DEVELOPING CIRCULATION.

* LOCATIONS IN THE WARNING INCLUDE DEL CITY...FOREST PARK...
  GOLDSBY...MIDWEST CITY...MOORE...NOBLE...NORMAN...SOUTHERN LAKE
  THUNDERBIRD...SOUTHERN OKLAHOMA CITY...STANLEY DRAPER LAKE...TINKER
  AIR FORCE BASE AND VALLEY BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3553 9740 3515 9719 3507 9748 3546 9761
TIME...MOT...LOC 0335Z 323DEG 17KT 3535 9741

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 13, 8:49 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 13, 8:49 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CDT WED MAY 13 2009

.UPDATE...
COLD FRONT WILL CONTINUE TO MOVE ACROSS THE FA OVERNIGHT. STORMS
CONTINUE TO DEVELOP ALONG THE FRONT THIS EVENING. STORMS EXPECTED
TO BECOME MORE WIDESPREAD LATE THIS EVENING/OVERNIGHT ALONG AND
BEHIND THE FRONT AS LLJ STRENGTHENS. SEVERE STORMS WILL REMAIN
POSSIBLE NEAR THE FRONT OVERNIGHT. HEAVY RAIN/FLASH FLOODING WILL
ALSO REMAIN A CONCERN OVERNIGHT SO WILL CONT WITH THE FLASH FLOOD
WATCH. WINDS EXPECTED TO INCREASE IN WESTERN OK OVER THE NEXT FEW
HOURS SO WILL ALSO CONTINUE WITH THE WIND ADVISORY. WILL SEND
UPDATES SHORTLY.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 632 PM CDT WED MAY 13 2009/

AVIATION...
/0Z TAFS/... A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION
TONIGHT. THUNDERSTORMS WILL DEVELOP NEAR THE FRONT BECOMING
WIDESPREAD AND MOVING ACROSS THE AREA. HOWEVER... KGAG/KWWR WILL
MOST LIKELY REMAIN DRY. THUNDERSTORMS WILL SHIFT SE OF MOST TAF
SITES THURSDAY MORNING.

MAXWELL

PREV DISCUSSION... /ISSUED 313 PM CDT WED MAY 13 2009/

DISCUSSION...ANTICIPATING AN ACTIVE EVENING OF SEVERE WEATHER AND
HEAVY RAIN. FOR THE FIRST TIME IN MANY DAYS...THE ENTIRE REGION WAS
IN THE WARM SECTOR RELATIVE TO THE FRONTAL ZONE THAT HAS BEEN
OSCILLATING ACROSS THE REGION IN RECENT WEEKS. MOISTURE WAS
DEEP...WITH MIDDLE TO UPPER 60S DEWPOINTS COMMON. THE MAXIMUM IN MID
LEVEL TEMPERATURES AND CAP STRENGTH HAD MOVED OUT OVER THE
DRYLINE...MAKING THUNDERSTORMS DEVELOPMENT LESS LIKELY IN WESTERN
OKLAHOMA AND NORTH TEXAS COMPARED TO YESTERDAY. BASED ON SATELLITE
AND UPPER AIR ANALYSES...AND A CONSISTENT MODEL SIGNAL...WE DO
ANTICIPATE THE CAP WILL WEAKEN ALONG THE COLD FRONT. STORMS WILL
DEVELOP THIS EVENING FROM NORTH CENTRAL INTO AT LEAST CENTRAL
OKLAHOMA...WITH A LOWER CHANCE FARTHER SOUTHWEST.

THE NAM HAS BEEN REMARKABLY CONSISTENT IN ITS RUNS OVER THE PAST 48
HOURS OR MORE. IT PLACES A STRONG MAXIMUM IN PRECIPITATION OVER
CENTRAL OKLAHOMA AFTER DARK TONIGHT...PERHAPS SIGNALING WHERE
THUNDERSTORM OUTFLOW WILL MEET WITH THE LOW LEVEL JET DURING ITS
MAXIMUM INTENSITY. THE CENTRAL AND SOUTHERN PORTIONS OF OUR FLASH
FLOOD WATCH LOOK WELL WARRANTED...ALTHOUGH THE MAXIMUM COULD ALSO
OCCUR A LITTLE FARTHER EAST DEPENDING ON CAP STRENGTH. THE FAR
NORTHERN PORTION OF THE FLOOD WATCH WILL SEE THE STRONGEST ACTIVITY
EARLY THIS EVENING...BUT THERE IS A SECOND TROUGH ANALYZED AT
700-500 MB...THAT WILL SUPPORT SCATTERED REDEVELOPMENT OF HIGHER
BASED THUNDERSTORMS ACROSS NORTHERN OKLAHOMA AFTER MIDNIGHT.

WE HAVE ALSO ISSUED A WIND ADVISORY FOR THE OVERNIGHT PERIOD IN
WESTERN OKLAHOMA. MODELS DEPICT A 50 KNOT...NORTHERLY LOW LEVEL JET
BEHIND THE COLD FRONT. COLD ADVECTION SYNCED WITH STEEP LOW LEVEL
LAPSE RATES WILL LIKELY BRING WINDS TO THE SURFACE FOR AT LEAST A
FEW HOURS. THE EVENT COULD BE MARGINAL...BUT WOULD RATHER COVER IT
IN ANTICIPATION...TO LIGHTEN THE WORKLOAD FOR THE BUSY EVENING SHIFT.

IN THE WAKE OF ACTIVITY TONIGHT...WIDESPREAD CLOUDS WILL FILL THE
FRONTAL ZONE AND EXPAND BACK NORTHWARD ON THURSDAY. THIS SHOULD KEEP
TEMPERATURES IN THE 60S TO LOW 70S. FARTHER SOUTH...THE FRONT IS
FORECAST TO STALL NEAR THE RED RIVER. ALTHOUGH WE MAINTAIN LOW RAIN
CHANCES THURSDAY AND THURSDAY NIGHT...THE CAP WILL BE REBOUNDING
FROM THE SOUTHWEST...AND UPPER SUPPORT WILL BE MINIMAL OR SLIGHTLY
NEGATIVE FOR SUSTAINING THUNDERSTORMS.

FRIDAY THEN LOOKS VERY SIMILAR TO TODAY...IN THAT THE WARM FRONT
WILL LIFT NORTH...ALLOWING TEMPERATURES AND INSTABILITY TO
INCREASE...JUST BEFORE ANOTHER COLD FRONT ARRIVES FROM LATE IN THE
DAY THROUGH FRIDAY NIGHT. ANOTHER ROUND OF STRONG THUNDERSTORMS IS
POSSIBLE. THIS COULD BE THE FINAL IN OUR SERIES OF SYSTEMS...
HOWEVER...AS STRONGER...DRIER HIGH PRESSURE BUILDS DOWN THE FRONT
RANGE OF THE ROCKIES AND INTO THE SOUTHERN PLAINS LATER THIS WEEKEND.

PREV DISCUSSION... /ISSUED 1234 PM CDT WED MAY 13 2009/

AVIATION...
MOSTLY CLEAR SKIES EXPECTED AT ALL SITES THROUGH THIS AFTERNOON.
WINDS WILL SHIFT TO THE NORTHWEST BY 13/1900 AT BOTH KWWR AND
KGAG. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL BE
PUSHING NORTH TO SOUTH... BEGINNING WITH KPNC BY 14/0000 AND BY
14/0200 AFFECTING KOKC...KOUN...KCSM...KLAW. VISIBILITIES WILL BE
GREATLY REDUCED BY +TSRA AND GR IS POSSIBLE WITH ANY
THUNDERSTORM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  71  64  84 /  80  20  20  10
HOBART OK         57  75  64  86 /  30  10  10  20
WICHITA FALLS TX  63  80  69  88 /  30  20  10  10
GAGE OK           47  76  60  83 /  10  10  10  30
PONCA CITY OK     56  71  60  80 /  70  20  30  20
DURANT OK         68  83  68  88 /  70  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 8 AM CDT THURSDAY FOR OKZ007-008-011>013-
     017>020-023>032-040-042-043.

     WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR OKZ009>011-014>017-021-
     022.

TX...NONE.
&&

09/25
Hazardous weather outlook, May 13, 6:08 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 13 2009

OKZ004>048-050>052-TXZ083>090-141100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
608 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA. SURROUNDING THE
MODERATE RISK... IS A SLIGHT RISK AREA THAT ENCOMPASSES THE
REMAINDER OF WESTERN AND SOUTHERN OKLAHOMA AND MOST OF WESTERN NORTH
TEXAS.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST AND NORTH OF A LINE
EXTENDING FROM ALVA... TO WEATHERFORD... TO LINDSAY... TO ADA. THE
SLIGHT RISK AREA COVERS WESTERN AND SOUTHERN OKLAHOMA AND MOST OF
WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
TONIGHT.

IMPACTS...
LARGE... DAMAGING HAIL UP TO BASEBALL SIZE...ESPECIALLY EARLY THIS
EVENING.  DAMAGING WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE.
TORNADOES WILL ALSO BE POSSIBLE...MAINLY WITH STORMS THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM N
THROUGH TONIGHT.

DISCUSSION...
A COLD FRONT MOVING SOUTH THIS EVENING IS PROVIDING SUFFICIENT LIFT
FOR THUNDERSTORMS IN THE VERY UNSTABLE AIRMASS. THUNDERSTORMS WILL CONTINUE
TO DEVELOP NEAR THE FRONT AS IT APPROACHES INTERSTATE 40 DURING THE
EVENING. THROUGH THE NIGHT THUNDERSTORMS WILL EVOLVE INTO A LARGE
COMPLEX THAT WILL MOVE CENTRAL...SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.

WIND SPEEDS MAY BE ADEQUATE OVER THE NORTHERN HALF OF OKLAHOMA TO
SUPPORT SUPERCELL THUNDERSTORMS... WHICH COULD BE ENHANCED BY THE
LOW LEVEL WIND SHEAR NEAR THE COLD FRONT. IT IS THESE THUNDERSTORMS
THAT COULD PRODUCE A TORNADO.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL RESULT IN FLOODING OR PONDING OF WATER
ALONG STREAMS AND IN OTHER LOW-LYING AREAS. THE GREATEST THREAT OF
FLOODING IS IN CENTRAL AND SOUTHERN OKLAHOMA WHERE THE GROUND
REMAINS NEARLY SATURATED FROM PREVIOUS RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF
THUNDERSTORMS WILL INCREASE FRIDAY NIGHT AND SATURDAY AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS THAT
FORM ALONG THE FRONT FRIDAY NIGHT AND SATURDAY.  THIS MAY RESULT
IN FLOODING OR PONDING OF WATER ALONG STREAMS AND IN OTHER LOW-LYING
AREAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM THURSDAY.

In the hours before

Local storm report, May 13, 9:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             CARNEGIE                35.10N 98.60W
05/13/2009  E2.00 INCH       CADDO              OK   OTHER FEDERAL

            HAIL SIZE HAS INCREASED SINCE LAST REPORT. REPORTED BY
            NSSL EMPLOYEE.

&&

LAMERS
Local storm report, May 13, 9:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     2 W CYRIL               34.90N 98.24W
05/13/2009  M67 MPH          CADDO              OK   AMATEUR RADIO

&&

LAMERS
Local storm report, May 13, 9:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             5 E EDMOND              35.65N 97.39W
05/13/2009  E1.50 INCH       OKLAHOMA           OK   EMERGENCY MNGR

&&

LAMERS
Local storm report, May 13, 9:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             2 W ANADARKO            35.07N 98.28W
05/13/2009  E2.75 INCH       CADDO              OK   EMERGENCY MNGR

&&

LAMERS
Local storm report, May 13, 9:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     3 NNE SPARKS            35.65N 96.80W
05/13/2009  E58 MPH          LINCOLN            OK   MESONET

            MEASURED AT THE CHANDLER MESONET SITE.

&&

LAMERS
Local storm report, May 13, 9:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             NICHOLS HILLS           35.55N 97.54W
05/13/2009  E0.88 INCH       OKLAHOMA           OK   FIRE DEPT/RESCUE

&&

LAMERS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:02 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Washita58 min
May 13, 7:20 PM CDTTornado WarningOUNGarfield, Noble40 min
May 13, 7:48 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Lincoln, Logan, Noble, Payne57 min
May 13, 7:52 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kingfisher53 min
May 13, 8:36 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian3 hr
May 13, 8:41 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne64 min
May 13, 8:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kiowa, Washita63 min
May 13, 9:20 PM CDTAreal Flood AdvisoryOUNLogan3 hr
May 13, 9:24 PM CDTTornado WarningOUNCaddo, Grady31 min
May 13, 9:43 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Logan, McClain, Oklahoma, Pottawatomie and 1 more62 min
May 13, 9:46 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa59 min
May 13, 10:07 PM CDTFlash Flood WarningOUNCaddo, Kiowa6 hr
May 13, 10:29 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Garvin, Grady, Stephens61 min
May 13, 10:37 PM CDTAreal Flood AdvisoryOUNOklahoma3 hr
May 13, 10:45 PM CDTTornado WarningOUNCleveland, Oklahoma, Pottawatomie60 min
May 13, 10:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa, Washita64 min
May 13, 11:04 PM CDTFlash Flood WarningOUNComanche, Grady, Stephens5 hr
May 13, 11:27 PM CDTSevere Thunderstorm WarningOUNCarter, Comanche, Cotton, Garvin, Grady, Jefferson and 4 more63 min
May 13, 11:29 PM CDTTornado WarningOUNCleveland, Garvin, McClain, Pottawatomie30 min
May 13, 11:37 PM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie3 hr
May 13, 11:43 PM CDTAreal Flood AdvisoryOUNGarvin3 hr
May 13, 11:52 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc, Seminole68 min
May 13, 11:58 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie32 min
May 14, 12:15 AM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa60 min
May 14, 12:23 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Comanche, Cotton, Garvin and 8 more82 min
May 14, 12:25 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Murray3 hr
May 14, 1:00 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston60 min
May 14, 1:02 AM CDTFlash Flood WarningOUNCarter, Stephens4 hr
May 14, 1:17 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston, Love, Marshall4 hr
May 14, 1:51 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens54 min
May 14, 2:24 AM CDTRiver Flood WarningOUNAtoka, Bryan7 hr

Nearby

Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.